There’s a New Tool in Town ~ Rebidose

For those of use managing MS (Multiple Sclerosis), I value the importance to treat my relapsing-remitting disease with a DMD (disease modifying drug) my body responds to.  For me, it’s been Rebif.  For any drug I take, I like to research and learn about each one. Specifically, what’s the common goal and data for a respective drug?  Is it safe?  Does it provide efficacy?   Does it slow down the process of this unpredictable disease?  I understand this always isn’t an options for many, for varying reasons, but remember the importance of  discussing all concerns and choices with your doctor.  By doing so,  I now have the ability to make good, educated decisions!  That’s important.

RebidoseTM

RebidoseTM

During a recent visit with my MS Neurologist, he mentioned Rebif had a new and easier tool to inject my medication, Rebidose.  He recommended I receive training from a MS LifeLines Nurse before starting.   Appointment was made and the  MS LifeLines Nurse provided her knowledge and training right here in the comfort of our home.  She really eased the anxiety I was feeling with her beautiful smile and encouraging words.  You’d think I was a newly diagnosed patient as opposed to a veteran of nearly 14 years!  lol!

After the puppers paid their greetings, I was ready and focused on my training.  My past injection practices were manually administered.  After all these years of injecting, I needed to add my arms and buttocks to my rotation regimen.  The Rebidose seemed like a good option for me to comfortably reach all areas.  Let the “margarina” (dance) of injection sites begin!  🙂   Realizing the importance of rotating injection sites, I did receive permission from my neurologist not to inject these two areas. Following instructions and remaining compliant!

Later that evening, the moment of truth was now here.  Injection!  Talk about procrastination!   It was now midnight and no time like the present.  You know that feeling, anticipation, anxiety, will I do it right, will it hurt, all of the above.  Time to get’er done.  Deep breath, inject, mission accomplished!  Another deep breath, a smile and chuckle, as I mumbled to myself, big baby!  It wasn’t bad at all.  Another day had come to an end.  Feeling really good that I was able and did inject with this contraption, continuing to do what needs to be done while fighting the good fight!

We all have detours to manage.  What are we going to do with what is dealt our way?  We are truly blessed with many choices, options and/or decisions we make.  How about you?   What’s on your mind as you manage your detours?

Important to note:  the above reflects my own personal experiences and opinions.  Please speak to your physician with any questions you might have.  They’ll be happy you did!

Make it a great day!

 “Count Your Blessings”

Advertisements

11 Comments

  1. I hope you find the Rebif helps you.. For the most part my M.S. is stable.. There are symptoms of course but ones I manage to live with. I’ve been very fortunate that way. I think even though the legs are like lead weights, and fatigue and a few other symptoms like the cognitive ones if I can stay off the meds/injections I will as long as I can… Diane

    • Thank you for your comment Diane. Rebif has truly been my answer to prayers. Once diagnosed, I began treatment with another drug, but unfortunately, continued relapse after relapse, MRI looked ugly, and my vision and ability to walk was lost. Rebif was spanking brand new to the states here and has kept my MS under control. While on previous drug, I developed lesions of the spine. That was 10 years ago. Now, starting to experience gait issues. Hard at times, newer issue this past year, but I won’t give up. Hope. Do you not take meds for some of your symptoms Diane? We truly embrace our detours trusting He knows better than us. 🙂

      • To be honest I don’s except for Lyrica for leg spasms. I haven’t seen a Neuro for some time as my doctor doesn’t see the need to. I’ve had so many other physical issues in the past year unrelated for the most part to my M.S. and I am still trying to get answers for them. I keep getting passed from one doctor to another saying they think it’s their issue… Some of the symptoms could be related to M.S. but again my doctor doesn’t think so…. I had one appt last week with a Gastro and next week with an ENT and if I don’t get any answers I think I’ll go back to my family doctor and ask to be referred to an Internist…. and hope they can sort things out. I’m not sleeping well again and my frustration level is high… this is likely TMI for you…. I related the various issues to the gastro dr. and he said all symptoms were so non-specific he didn’t see why I would go to an Internist etc. He’s dilating my esophagus in April (earliest appt) for the third time…. My food sticks going down … this time with balloon… Sorry for rant…. Diane

      • Diane, this is not TMI or rant. I’m happy your able to share and I did ask. 🙂 So sorry you’re not getting answers and feeling passed around. I appreciate your frustration. No wonder your having difficulty sleeping!. I hope your pending appointments are successful and bring treatment and closure. I’m don’t know about the dilating procedure you mentioned. I will research this. I’m so sorry you’re having these issues. I will pray for these specific needs and that the Lord empty your mind and provide a good night’s rest…Sleep tight and talk soon Diane ~

      • 😉 Diane 😉

  2. Susan Clark Denny

    Magarina dance! I remember it well!

    • 🙂 Somebody has a big show coming up! We need to touch base to talk about details! Excited for you Susan and we couldn’t be there!

  3. You administered manually until recently? Wow. I don’t know what I’d do without my Copaxone autoject. Hope this DMD works better for you!

    • I did, by default! I was out of town, forgot my Rebiject and it was either miss a dose or manually inject. The fear of being where I was (physically) on previous DMD not working was enough to manually inject. The new Rebidose will allow me to reach site without having someone else do so. Independence or maybe a little stubbornness here! lol

  4. Of my goodness…LOVE that you call your doggie puppers too!!!! 🙂 I really hope the Rebif continues to be magic for you, what a blessing to find meds that actually help…Your Margarina dance description cracked me up…You are one brave lady!!!! Hugs

    • 🙂 Thank you for your kind words! We both do love our “puppers” so! I’m glad I could provide good humor…ah Margarina! What a visual, huh? Hugs right back to you and your “pupper”!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: